Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 138, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2008, 7:17 PM MDT for Crowley County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2008, 7:17 PM MDT (01:17 UTC)
- Expired
- Aug 12, 2008, 8:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3080 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 130117
SVRPUB
COC025-130215-
/O.NEW.KPUB.SV.W.0138.080813T0117Z-080813T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
717 PM MDT TUE AUG 12 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROWLEY COUNTY IN SOUTHEAST COLORADO...
* UNTIL 815 PM MDT...
* AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES NORTH OF
CROWLEY...OR ABOUT 37 MILES NORTHWEST OF LA JUNTA...AND WAS MOVING
TOWARD THE SOUTHEAST AT 21 MPH.
* LOCATIONS IMPACTED INCLUDE...
OLNEY SPRINGS.
CROWLEY.
ORDWAY.
SUGAR CITY.
THERE HAS BEEN A HISTORY OF STRONG WINDS AND VERY LARGE DAMAGING
HAIL.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.
LAT...LON 3850 10356 3828 10350 3817 10368 3816 10396
3843 10405 3851 10390
TIME...MOT...LOC 0116Z 319DEG 18KT 3840 10391
$$3 follow-up statements
000
WWUS55 KPUB 130135
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
735 PM MDT TUE AUG 12 2008
COC025-130215-
/O.CON.KPUB.SV.W.0138.000000T0000Z-080813T0215Z/
CROWLEY CO-
735 PM MDT TUE AUG 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR CROWLEY COUNTY...
AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 13 MILES
NORTH OF CROWLEY...OR 34 MILES NORTHWEST OF LA JUNTA...AND WAS MOVING
TOWARD THE SOUTHEAST AT 18 MPH.
LOCATIONS IMPACTED INCLUDE...
OLNEY SPRINGS.
CROWLEY.
ORDWAY.
SUGAR CITY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.
LAT...LON 3850 10356 3828 10350 3817 10368 3816 10396
3843 10405 3851 10390
TIME...MOT...LOC 0135Z 321DEG 16KT 3836 10387
$$000
WWUS55 KPUB 130158
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
758 PM MDT TUE AUG 12 2008
COC025-130215-
/O.CON.KPUB.SV.W.0138.000000T0000Z-080813T0215Z/
CROWLEY CO-
758 PM MDT TUE AUG 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR CROWLEY COUNTY...
AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
ORDWAY...OR 22 MILES NORTHWEST OF LA JUNTA...AND WAS MOVING TOWARD
THE SOUTHEAST AT 29 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
CROWLEY COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3850 10356 3828 10350 3817 10368 3816 10396
3843 10405 3851 10390
TIME...MOT...LOC 0158Z 315DEG 25KT 3824 10372
$$000
WWUS55 KPUB 130211
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
811 PM MDT TUE AUG 12 2008
COC025-130221-
/O.EXP.KPUB.SV.W.0138.000000T0000Z-080813T0215Z/
CROWLEY CO-
811 PM MDT TUE AUG 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR CROWLEY COUNTY EXPIRES AT 815
PM MDT...
LAT...LON 3850 10356 3828 10350 3817 10368 3816 10396
3843 10405 3851 10390
TIME...MOT...LOC 0211Z 315DEG 25KT 3818 10364
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:42 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 12, 2:42 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 242 PM MDT TUE AUG 12 2008 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...MAIN SHORT TERM CONCERNS REMAIN COVERAGE AND STRENGTH OF CONVECTION... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING DRY AND MODERATE WESTERLY FLOW ALOFT ACROSS THE REGION WITH A 70KT JET CORE TRANSLATING ACROSS THE GREAT BASIN AND INTO WEST CENTRAL COLORADO ATTM. AT THE SFC...A WEAK LOW IS INDICATED OVER EASTERN LAS ANIMAS COUNTY WITH LEE TROUGHING EVIDENT ALONG A LINE FROM NEAR LHX TO JUST EAST OF LIC. CURRENT DEW PTS MAINLY EAST OF THE TROUGH ARE IN THE 50S TO LOWER 60S...WITH GOOD MIXING WEST OF THE TROUGH OWNING TO DEW PTS IN THE MID 30S TO MID 40S ACROSS THE I-25 CORRIDOR WITH READINGS IN THE MID 20S TO MID 30S ACROSS THE HIGHER TERRAIN ATTM. REGIONAL SATELLITE AND RADARS INDICATING ISOLATED STORMS ACROSS NORTH CENTRAL NEW MEXICO WITH CU BUILDING ACROSS THE EASTERN PLAINS ALONG WITH ONE LONE STORM EAST OF LIC ATTM. TONIGHT...MODELS KEEPING MODERATE WESTERLY FLOW ALOFT WITH SOME UVV PROGGED ACROSS THE FAR EASTERN PLAINS AS UPPER JET CONTINUES TO TRANSLATE ACROSS CENTRAL COLORADO THIS EVENING AND INTO THE CENTRAL AND SOUTHERN HIGH PLAINS OVERNIGHT. MODEL SOUNDINGS INDICATING MODEST ELEVATED CAPES ACROSS THE I-25 CORRIDOR WITH CAPES BETWEEN 1000-2500 J/KG ACROSS THE FAR EASTERN PLAINS ATTM. WITH A FEW MORE HOURS OF HEATING...ALONG WITH THE PROGGED UVV AND LIFT ASSOCIATED WITH LEE TROUGH AND ANY OUTFLOWS...HAVE KEPT SCATTERED POPS ALONG WITH RATON MESA AND ACROSS THE FAR EASTERN PLAINS THROUGH THE EVENING WITH ISOLATED POPS CONTINUING THROUGH THE OVERNIGHT...AS MODELS INDICATING A POSSIBLE MCS MOVING INTO WESTERN KANSAS. WITH THE WESTERLY FLOW ALOFT PROVIDING AMPLE SHEAR...COULD SEE A FEW STRONG TO SEVERE STORMS DEVELOPING ACROSS THE EASTERN PLAINS...WITH HAIL UP TO 2 INCHES AND WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. HAVE KEPT ISOLATED POPS ACROSS THE HIGHER TERRAIN AND I-25 CORRIDOR THIS EVENING...THOUGH WITH THE DRIER AIR AT THE SFC...AM EXPECTING STORMS THAT CAN FIRE WILL PRODUCE MAINLY VIRGA WITH GUSTY WINDS UP TO 50 MPH. WEDNESDAY...DECREASING WEST TO NORTHWEST FLOW PROGGED ACROSS THE REGION AS JET CORE CONTINUES TO SLIDE SOUTH AND EAST OF THE STATE. MODELS INDICATING SOME INCREASE IN MID AND UPPER LEVEL MOISTURE AND UVV ACROSS WESTERN COLORADO ALONG WITH LEE TROUGHING PERSISTING ACROSS THE EASTERN PLAINS AS A SHORT WAVE EJECTING OFF DEEP NORTHERN TIER LOW ACROSS THE NORTHERN ROCKIES. MODELS SOUNDING INDICATE SIMILAR SET TO TODAY WITH DEEP MIXING AND AFTERNOON DEW PTS IN THE 30S TO LOW 40S THE HIGHER TERRAIN AND I-25...WITH BETTER LOW LEVEL MOISTURE EAST OF THE SFC TROUGH ACROSS THE FAR EASTERN PLAINS AND INTO WESTERN KANSAS...WITH LATEST SPC DAY2 OUTLOOK HAVING THIS AREA IN SLIGHT RISK ONCE AGAIN. WITH THAT SAID....HAVE KEPT ISOLATED POPS ACROSS THE AREA WITH BEST COVERAGE ACROSS THE FAR EASTERN PLAINS...THOUGH HAVE NOT ADDED SEVERE WORDING TO THE ZONES ATTM. TEMPERATURES ALOFT ONLY COOL SLIGHTLY AND HAVE KEPT HIGHS AROUND TODAYS READINGS. -MW .LONG TERM... (THURSDAY THROUGH TUESDAY) ...ONE MORE WARM DAY THURSDAY... ...POTENTIAL FOR SIGNIFICANT WEATHER CHANGE FRI-SUN... ...POSSIBLE MINOR SNOW ACCUMULATIONS ON MOUNTAIN PEAKS FRI-SUN... THURSDAY...NORTHWEST FLOW CONTINUES AHEAD OF THE NEXT WEATHER SYSTEM DROPPING INTO THE NORTHERN ROCKIES/NORTHERN PLAINS. PLENTY OF MOISTURE AND INSTABILITY AROUND TO SUPPORT THE CURRENT THUNDERSTORM FORECAST AND NEAR AVERAGE TEMPERATURES. FIRST WEAK COLD FRONTAL PASSAGE MOVES THROUGH EASTERN CO THURSDAY AFTERNOON. I DIDNT MUCH CHANGES TO THIS FORECAST PERIOD. FRIDAY THROUGH SUNDAY...SHORT AND MEDIUM RANGE MODELS ARE FAIRLY CONSISTENT WITH SOME STOUT WEATHER CHANGES FRIDAY THROUGH AT LEAST THE WEEKEND. OBVIOUSLY...THE DEVIL IS IN THE DETAILS. GFS... NAM-WRF...DGEX...AND ECMWF ALL HAVE SIGNIFICANT 500MB HEIGHT CHANGES...588 DAM TO POSSIBLY 576-579 DAM...BY LATE THIS WEEK AND WEEKEND. LARGE LOW MOVES INTO CO AND CENTRAL PLAINS POSSIBLY FRIDAY. ASSOCIATED 1020-1025MB HIGH PRESSURE SYSTEM MOVES INTO THE NORTHERN ROCKIES/NORTHERN PLAINS WITH THE LEADING EDGE OF MUCH COLDER AIR MASS...E.G. COLD FRONT...MOVES INTO THE EASTERN 1/2 OF CO FRIDAY. WIDESPREAD STRATUS/FOG COULD BE POSSIBLE. ALSO...Q-G ANALYSES ARE SUGGESTING SYNOPTIC SCALE ASCENT WITH THE WEATHER SYSTEM FRIDAY AND FRIDAY NIGHT. CURRENTLY HAVE LOW CHANCE POPS AND THEY COULD INCREASED...BUT WILL GIVE IT A LITTLE MORE TIME SINCE THIS IS OUT IN DAY 3/DAY 3 NIGHT FORECAST PERIODS. MODEL MOS GUIDANCE HAS TAKEN HIGH TEMPERATURES INTO THE 70S ACROSS EASTERN CO AND I WOULDNT BE SURPRISED TO SEE TEMPERATURES NOT EVEN MAKE IT INTO THE 70S ACROSS SOUTHEASTERN CO PLAINS IF THE STRATUS/FOG DEVELOPS AND LOW LEVEL COLD AIR ADVECTION CONTINUES. THE RAW NAM-WRF DIGITAL FORECAST HAS HIGHS IN THE 50S ACROSS THE PALMER DIVIDE AND 60S ACROSS SOUTHEASTERN CO FRIDAY. WET BULB ZERO/FREEZING LEVEL HEIGHTS ARE PROGGED TO BE 10K-12K FT MSL ACROSS THE CENTRAL MOUNTAINS INCLUDING PIKES PEAK...SO THE POTENTIAL FOR MINOR ACCUMULATING SNOW ACROSS THE MOUNTAIN PEAKS WILL BE POSSIBLE. CONFINED ANY THUNDERSTORMS TO BE ACROSS THE CONTINENTAL DIVIDE/SAN LUIS VALLEY AS THE MORE UNSTABLE AIR MASS SHOULD BE IN PLACE IN THAT AREA FRIDAY THROUGH THE WEEKEND. HIGH TEMPERATURES FRIDAY THROUGH THE WEEKEND WILL LIKELY BE SOME 15-25 DEGREES COLDER THAN AVERAGE AUGUST TEMPERATURES AND I WOULDNT BE SURPRISED TO SEE SOME AREAS 30 DEGREES BELOW NORMAL TEMPERATURES. TEMPERATURES ACROSS THE HIGH TERRAIN MAY ONLY GET INTO THE 30S/40S THROUGH THE WEEKEND...AND PEOPLE HEADING INTO THE MOUNTAINS SHOULD MONITOR LATER WEATHER FORECASTS AND DRESS APPROPRIATELY IF HEADING INTO THE HIGH COUNTRY/MOUNTAIN PEAKS. I WENT AHEAD AND ADJUSTED TEMPERATURES DOWN QUITE A BIT BASED ON SURROUNDING OFFICES TO THE NORTH AND CONSISTENT MOS GUIDANCE. BESIDES THE RELATIVELY COLDER TEMPERATURES AT THE MOUNTAIN PEAKS...WINDS WILL BECOME BRISK TO WINDY FRIDAY AFTERNOON AND NIGHT AS 30-40KT MOUNTAIN TOP WINDS DEVELOP WITH THE UPPER LEVEL JET STREAK OVERHEAD. MONDAY AND TUESDAY...ENSEMBLE DATA SUGGEST THE LARGE RIDGE TO THE WEST WILL SLOWLY MOVE BACK INTO THE CENTRAL ROCKIES WITH MODERATING TEMPERATURES AND POSSIBLY DRYING OUT...BUT THE TYPICAL DIURNAL SHOWERS/THUNDERSTORMS WILL BE THE GENERAL RULE OR THAN THE EXCEPTION. HOWEVER...THE POTENTIAL CLOSED LOW BECOMES ORPHANED FROM THE MAIN JET STREAM FLOW AND MIGHT MEANDER AROUND THE CENTRAL ROCKIES AND CENTRAL PLAINS INTO EARLY NEXT WEEK. METZE && .AVIATION... ISOLATED TO SCATTERED TSRA EXPECTED ACROSS THE HIGHER TERRAIN AND EASTERN PLAINS TONIGHT AND AGAIN TOMORROW AFTERNOON...WITH BEST COVERAGE ACROSS THE FAR EASTERN PLAINS WHERE ISOLATED MVFR VIS AND CIGS WILL BE POSSIBLE NEAR STORMS. OTHERWISE VFR CONDITIONS EXPECTED WITH ANY STORMS THAT FIRE ACROSS THE HIGHER TERRAIN AND I-25 CORRIDOR WILL BE HIGH BASED AND PRODUCE GUSTY WINDS TO BETWEEN 40 AND 50 MPH THIS EVENING. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/17
Hazardous weather outlook, Aug 12, 6:35 AM MDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 635 AM MDT TUE AUG 12 2008 COZ058>089-093>099-131245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 635 AM MDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE REGION THIS AFTERNOON AND EVENING. LATE THIS AFTERNOON AND EVENING ONE OR TWO OF THE STORMS OVER THE PLAINS MAY BECOME SEVERE. THE BEST CHANCE OF SEVERE WEATHER TODAY WILL GENERALLY BE NORTH AND EAST OF A LINE FROM COLORADO SPRINGS TO LA JUNTA TO SPRINGFIELD. THE PRIMARY THREATS WILL BE HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH. ALL THUNDERSTORMS TODAY WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...ISOLATED THUNDERSTORMS ARE EXPECTED...MAINLY OVER THE MOUNTAINS AND FAR EASTERN PLAINS. THE PRIMARY THREATS WILL BE LIGHTNING...WIND GUSTS TO 50 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER. A FEW STORMS ALONG THE KANSAS BORDER COULD BE SEVERE... PRODUCING WIND GUSTS TO 60 MPH OR MORE AND HAIL UP TO 1 INCH IN DIAMETER. THURSDAY THROUGH MONDAY...A STRONG COLD FRONT WILL MOVE INTO THE REGION...RESULTING IN SCATTERED THUNDERSTORMS. THE PRIMARY THREATS WILL BE LIGHTNING...WIND GUSTS TO 50 MPH AND HAIL UP TO 1/2 INCH IN DIAMETER. A FEW STORMS ON THE PLAINS COULD BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS. 44/50
In the hours before
Local storm report, Aug 12, 4:53 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 11 SW EADS 38.37N 102.92W
08/12/2008 M1.50 INCH KIOWA CO PUBLIC
&&
JCERULocal storm report, Aug 12, 6:28 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL TWO BUTTES 37.56N 102.40W
08/12/2008 M1.50 INCH BACA CO TRAINED SPOTTER
FELL FROM 545 PM THROUGH 620 PM
&&
KTLocal storm report, Aug 12, 6:36 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 9 SSE TRUCKTON 38.61N 104.12W
08/12/2008 E1.00 INCH EL PASO CO AMATEUR RADIO
0629 PM HAIL WALSH 37.39N 102.28W
08/12/2008 M1.00 INCH BACA CO TRAINED SPOTTER
&&
JKHLocal storm report, Aug 12, 6:46 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 4 SE TRUCKTON 38.69N 104.13W
08/12/2008 M0.75 INCH EL PASO CO TRAINED SPOTTER
REPORTED BY MOBILE SPOTTER
&&
KTLocal storm report, Aug 12, 7:03 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
703 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 9 NW EADS 38.59N 102.88W
08/12/2008 M0.75 INCH KIOWA CO PUBLIC
0420 PM HAIL 6 WSW EADS 38.45N 102.88W
08/12/2008 M1.75 INCH KIOWA CO PUBLIC
0425 PM HAIL 4 W EADS 38.48N 102.85W
08/12/2008 M1.00 INCH KIOWA CO PUBLIC
0425 PM HAIL 6 WNW EADS 38.51N 102.88W
08/12/2008 M1.00 INCH KIOWA CO PUBLIC
0453 PM HAIL 11 SW EADS 38.37N 102.92W
08/12/2008 M1.50 INCH KIOWA CO PUBLIC
0624 PM HAIL TWO BUTTES 37.56N 102.40W
08/12/2008 M1.50 INCH BACA CO TRAINED SPOTTER
FELL FROM 545 PM THROUGH 620 PM
0629 PM HAIL 1 W WALSH 37.39N 102.29W
08/12/2008 M0.88 INCH BACA CO TRAINED SPOTTER
0629 PM HAIL WALSH 37.39N 102.28W
08/12/2008 M1.00 INCH BACA CO TRAINED SPOTTER
0629 PM HAIL 9 SSE TRUCKTON 38.61N 104.12W
08/12/2008 E1.00 INCH EL PASO CO AMATEUR RADIO
0637 PM HAIL 4 SE TRUCKTON 38.69N 104.13W
08/12/2008 M0.75 INCH EL PASO CO TRAINED SPOTTER
REPORTED BY MOBILE SPOTTER
&&
KTLocal storm report, Aug 12, 7:05 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
705 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 22 WNW TWO BUTTES 37.68N 102.77W
08/12/2008 BENT CO PUBLIC
LARGE TREE BRANCHES DOWN
&&
EPETERSEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 47 min |
| Aug 12, 6:10 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 65 min |
| Aug 12, 6:15 PM MDT | Tornado Warning | PUB | Baca | 60 min |
| Aug 12, 6:48 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 57 min |
| Aug 12, 7:09 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 50 min |
| Aug 12, 7:44 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 29 min |
| Aug 13, 4:24 PM MDT | Tornado Warning | PUB | El Paso | 27 min |
| Aug 13, 5:02 PM MDT | Tornado Warning | PUB | Crowley, Kiowa | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.